Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva withdrawal
May 3, 2002

Hi, I want to switch sustiva to viramune because of the sustiva side effects,but because I've been on it for almost 3 years, will I experience withdrawal like with benzo's?I'm afraid I won't know if any ill feelings are from stopping sustiva or starting viramune? lastly, should you stop the drugs today and start the new regimen tommorrow (with no lapse)or do a predetemined washout of all drugs?(current v.l. less than 50)Thank you

Response from Dr. Boyle

3 years of success with a regimen is pretty good! There should be no withdrawal associated with stopping Sustiva since it does not lead to dependence like benzodiazepines do. Since your viral load is <50, you should be able to simply switch the Viramune for the Sustiva, using the appropriate lead in dose of Viramune. I would not interrupt therapy since this may lead to a bump in your viral load and make it somewhat more likely that you may fail therapy after the switch. You may even consider overlapping the drugs to make sure that the Viramune is fully therapeutic before the Sustiva is stopped (since in some studies low Viramune levels early in therapy are predictive of virologic failure), but this may increase the risk of side effects (e.g., rash). Of course, discuss these issues with your doctor and agree on a plan. Good luck.



Previous
Epivir to Viread?
Next
dropping videx

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement